# SDR YD5R2010F00101

- Difficulty date: May 6, 2010
- Submitted: May 14, 2010
- Operation: General aviation
- Filed by: Cirrus Design Corporation, repair station YD5R855Y
- Aircraft: N462SR
- Make and model: Cirrus SR22
- Aircraft serial: 2495
- System (JASC): 2434 · DC Generator-Alternator
- Part: Brushes
- Part number: ALE13A
- Condition: Worn
- Location: Alternator
- Part time: 749 hours
- Component: Alternator
- Component part number: ES10024
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ALTERNATOR WAS WORKING AT TIME OF REMOVAL FOR OTHER DISCREPANCY ((YD5R)) (LEAKING SEAL).  BRUSH HSG WAS REMOVED TO CHECK CONDITION DUE TO TIME ON COMPONENT.  UPON REMOVAL (SEVERAL PIECES OF THE BRUSH ASSEMBLIES FELL OUT OF HOLDER.  BOTH CARBON BLOCKS WERE WORN TOO NEAR MINIMUM .25".  ONE BRUSH HAD BROKEN COPPER WIRE FLUSH WITH CARBON BLOCK.  COPPER LEAD WAS MISSING COMPLETELY.  THE BRUSH HAD ITS COPPER LEAD COMPLETELY SEVERED AT MID SPAN (WIRE IS ABOUT 1 INCH LONG BETWEEN CARBON AND CONTACT BUTTON. THE CARBON BRUSHES ARE CONSIDERED A WEAR ITEM.  IT IS EXPECTED THAT THE CARBON WILL WEAR DOWN OVER TIME.  HOWEVER, BROKEN OR MISSING WIRE LEADS SHOULD NOT BE CONSIDERED NORMAL WEAR.  THE COPPER LEAD NEEDS TO BE MORE ROBUST.  THE CURRENT DESIGN IS TOO FRAGILE FOR ITS WORKING ENVIRONMENT.
